Alert archive / Idaho / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 15, 2007, 3:31 AM MST. It took effect at Feb 15, 2007, 11:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 3:31 AM MST (10:31 UTC)
- In effect from
- Feb 15, 2007, 11:00 AM MST
- Expired
- Feb 16, 2007, 10:49 AM MST
- In force
- 24 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 151031 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MST THU FEB 15 2007 ...A WINTER STORM IS EXPECTED TO BRING SNOW AND GUSTY WINDS TO CENTRAL AND EASTERN IDAHO BEGINNING MID DAY THURSDAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO EASTERN IDAHO THIS AFTERNOON...BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN HIGHLANDS THROUGH FRIDAY MORNING. BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER THE HIGHER ROADS AND PASSES...ESPECIALLY FRIDAY MORNING. IDZ018-031-151145- /O.CAN.KPIH.WS.A.0003.070215T1800Z-070216T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 331 AM MST THU FEB 15 2007 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WATCH. $$ IDZ019-023-025-152300- /O.UPG.KPIH.WS.A.0003.070215T1800Z-070216T1800Z/ /O.NEW.KPIH.WS.W.0003.070215T1800Z-070216T1800Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 331 AM MST THU FEB 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE EASTERN HIGHLANDS...MAINLY ABOVE 6000 FEET. SNOW IS EXPECTED TO PICK UP IN INTENSITY AND COVERAGE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE SNOW WILL TAPER OFF LATE FRIDAY MORNING...BUT STRONG WINDS FRIDAY MORNING WILL RESULT IN BLOWING AND DRIFTING AT HIGHER ELEVATIONS. SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 6 INCHES ABOVE 6000 FEET TO AROUND 12 INCHES ABOVE 7500 FEET. THE FAVORED AREAS WILL BE THE WEST FACING SLOPES. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
3 follow-up statements
000 WWUS45 KPIH 152215 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MST THU FEB 15 2007 ...A WINTER STORM IS EXPECTED TO BRING SNOW AND GUSTY WINDS TO CENTRAL AND EASTERN IDAHO TONIGHT THROUGH NOONTIME FRIDAY... .A PACIFIC STORM SYSTEM WILL CROSS EASTERN IDAHO THIS TONIGHT...BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN HIGHLANDS THROUGH FRIDAY MORNING. BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER THE HIGHER ROADS AND PASSES...ESPECIALLY FRIDAY MORNING. IDZ019-023-025-161200- /O.CON.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... MONTPELIER...GEORGETOWN...PARIS 315 PM MST THU FEB 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. A PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE EASTERN HIGHLANDS...MAINLY ABOVE 6000 FEET. SNOW IS EXPECTED TO PICK UP IN INTENSITY AND COVERAGE THIS EVENING AND CONTINUE THROUGH THE NIGHT. THE SNOW WILL TAPER OFF LATE FRIDAY MORNING...BUT STRONG WEST WINDS 25 TO 35 MPH FRIDAY MORNING WILL RESULT IN BLOWING AND DRIFTING AT HIGHER ELEVATIONS. SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 6 TO 8 INCHES ABOVE 6000 FEET. THE FAVORED AREAS WILL BE THE WEST FACING SLOPES. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 161021 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MST FRI FEB 16 2007 IDZ019-161130- /O.CAN.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 321 AM MST FRI FEB 16 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ023-025-161800- /O.CON.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS 321 AM MST FRI FEB 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. A PACIFIC STORM SYSTEM WHICH DUMPED SEVERAL INCHES OF SNOW IN THE EASTERN HIGHLANDS OVERNIGHT IS EXPECTED TO ADD A FEW MORE INCHES OF SNOW THIS MORNING. STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE HIGHER ROADS AND PASSES. THE SNOW SHOULD TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON...WITH THE WINDS ALSO BACKING DOWN. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR VISIT WWW.WEATHER.GOV/POCATELLO FOR THE LATER UPDATES ON THIS SITUATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING...ALONG WITH STRONG WINDS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 161749 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1049 AM MST FRI FEB 16 2007 IDZ023-025-161900- /O.CAN.KPIH.WS.W.0003.000000T0000Z-070216T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS 1049 AM MST FRI FEB 16 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WINTER STORM WARNING. A FEW SNOW SHOWERS WILL LINGER OVER THE EASTERN HIGHLANDS TODAY WITH LITTLE ACCUMULATION BUT THE MAIN STORM SYSTEM HAS MOVED EAST OF THE STATE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 3:10 AM MST, 21 minutes earlier.
Area forecast discussion, Feb 15, 3:10 AM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MST THU FEB 15 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...MINOR WAVES IN THE UPPER FLOW TODAY WILL FLATTEN THE PAC NW RIDGE INTO MORE OF A ZONAL FLOW PATTERN. WV LOOP SHOWS QUITE A BIT OF MSTR MOVING INTO THE PAC NW FROM THE ERN PACIFIC...AND RADAR SHOWING FAIRLY WIDESPREAD PRECIP OVER WRN ID. THIS PATTERN FAVORS THE WRN SLOPES OF THE MTNS FOR UPSLOPE PRECIP. THE GREATEST AMOUNTS ARE EXPECTED TO OCCUR IN THE ERN HIGHLANDS. IN THE CEN MTNS...MOST SHOULD FALL ON THE WRN SLOPES...WHICH IS MAINLY OUTSIDE OF THE FCST AREA. BOTH NAM AND GFS PICK UP ON THIS. AS A RESULT... WILL NOT INCLUDE THE CEN MTNS IN THE WARNING. THE SNAKE RIVER PLAIN SHOULD SEE SOME PRECIP TODAY THRU TONIGHT...BUT NOT THAT MUCH. SNOW LEVELS ARE EXPECTED TO MAINLY BE ABV 6000FT...AND AMTS IN THE ERN HIGHLANDS SHOULD REACH THE LOWER END OF WARNING CRITERIA. WINDS WILL PICK UP SIGNIFICANTLY TOWARD SUNRISE FRIDAY AS THE SFC PRES GRADIENT TIGHTENS UP WITH THE ALBERTA CLIPPER MOVING INTO THE NORTHERN PLAINS. H7 WINDS REACH 40-50KTS ACRS MUCH OF THE FCST AREA FRI MORNING...SO SHOULD COMPOUND THE MTN SNOW WITH BLOWING AND DRIFTING AT HIGHER ELEVATIONS. H7 DIRECTION IS FROM THE NW WHICH IS NOT THE MOST FAVORABLE DIRECTION FOR THE SNAKE RIVER PLAIN...BUT THE SFC PRES GRADIENT SHOULD BE SUFFICIENT FOR STRONG WINDS. WINDS AND PRECIP SHOULD TAPER OFF FRI AFTN AS THE UPPER RIDGE BUILDS BACK IN FOR THE WEEKEND. HEDGES .LONG TERM...SUN THROUGH NEXT THU NIGHT. 500MB 5-WAVE PROG INDICATES WEAK RIDGING FOR FIRST COUPLE OF DAYS GIVES WAY TO A SIGNIFICANT LONGWAVE TROUGH SETTING UP ALONG THE WEST COAST BY TUE 20/12Z...THEN A SLOW PROGRESSION INLAND AND CROSSING THROUGH THE GEM STATE IN THE LAST 24 HOURS. WITH THE SOUTHWESTERLY UPPER LEVEL FLOW WOULD EXPECT THE MILD TEMPERATURES TO CONTINUE AND THIS IS INDICATED ALSO BY GFS/LR GUIDANCE. IN THE FINER DETAILS...THE FIRST SIGNIFICANT SHORTWAVE IN THE GFS ARRIVES DURING THE DAY MON...AND A SECOND STORM ARRIVING WED. THE SECOND ONE IS OF A WARM RAIN PATTERN AS THE SHORTWAVE COMES UP FROM THE SOUTH. COMPARING PRODUCT SUITES AGAINST EACH OTHER...TIMING BETWEEN ECMWF AND THE GFS/LR IS REMARKABLY SIMILAR FOR SUCH A WET AND BUSY PATTERN...ESPECIALLY ON THE MON STORM. BUT EVEN WED STORM IS SIMILAR IN PATTERN AND TIMING. DIFFERENCES ARE MORE NOTICABLE AT VERY END WITH SLOWER AND LOWER AMPLITUDE UPPER LEVEL TROUGH ON ECMWF WITH A CONTINUED WARM PRECIP PATTERN FOR THE WEST COAST. BELIEVE THIS ECMWF SCENARIO MORE WITH THE SLOW CHANGES WE HAVE EXPERIENCED THIS WINTER. MESSICK && .AVIATION...WEAK ECHOES ON WSR-88D HAVE NOT BROUGHT PRECIPITATION OF ANY KIND TO THE FORECAST AREA YET. IN FACT...NO PRECIP DEVELOPS OVER KSUN ON MODEL GUIDANCE DURING THE NEXT 24 HOURS. PLENTY OF LIGHT PRECIP ALL AROUND THE AIRDROMES HOWEVER. BEST PRECIP CHANCES AT OTHER AIRPORTS IS LATE THIS AFTERNOON AND EARLY THIS EVENING. MOST LIKELY AIRDROME TO EXPERIENCE CIG/VSBY PROBLEMS IS KIDA WITH HIGHEST AMOUNT OF PRECIP AND HIGH TEMPERATURE OF ONLY 37 DEG F. KPIH HAS YET TO DIP BELOW FREEZING TON AND SHOULD BE WARMING INTO THE 40S THIS AFTERNOON. WINDS WILL ACTUALLY BE INCREASING ALL DAY AND CONTINUE INCREASING THU NIGHT WITH A MAXIMUM ON FRI. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR IDZ019-023-025. &&
Hazardous weather outlook, Feb 14, 3:42 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MST WED FEB 14 2007 IDZ017>025-031-032-151300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 342 PM MST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT RELATIVELY QUIET WEATHER WILL SETTLE OVER THE REGION TONIGHT AS HIGH PRESSURE REMAINS IN CONTROL...AND A PACIFIC WEATHER SYSTEM MOVES INTO WASHINGTON AND OREGON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH EASTERN IDAHO...SPREADING PRECIPITATION AND WIND...BEGINNING MID DAY THURSDAY AND LAST INTO THE AFTERNOON FRIDAY. SNOWFALL WILL FAVOR THE WEST FACING SLOPES OF THE CENTRAL AND EASTERN HIGHLANDS...WITH 6 TO 12 INCHES OF SNOW ANTICIPATED DURING THIS PERIOD. IN ADDITION...GUSTY WINDS UP TO 35 MPH WILL IMPACT THE HIGHER ELEVATIONS CREATING BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN HIGHLANDS...FOR THE LATEST DETAILS SEE THE LATEST WSWPIH. THE LOWER PORTION OF THE SNAKE RIVER PLAIN WILL SEE VERY WINDY CONDITIONS EARLY FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH ARE ANTICIPATED IN A SWATH FROM BURLEY/SHOSHONE TO BLACKFOOT EARLY FRIDAY THROUGH AT LEAST MID DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:22 PM MST | Wind Advisory | PIH | 20 hr |
Nearby
Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.